Texas, 2004

Flash Flood in Texas, June 6, 2004

June 6, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 3:53 AM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 6, 3:53 AM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT SUN JUN 6 2004

.DISCUSSION...
THE MID LEVEL RIDGE THAT HAS BEEN OVER THE WESTERN STATES OVER
THE PAST FEW DAYS CONTINUES TO FLATTEN AS A LARGE LOW AND MOVES
INTO THE SYSTEM. EARLY THIS MORNING A CONNECTIVE COMPLEX CONTINUED TO
MOVE OVER THE FOUR STATE REGION PRODUCING A LARGE AREA OF SHOWERS AND
THUNDERSTORMS WITH HEAVY RAINFALL PRODUCING CELLS. THIS UPPER
DISTURBANCE WILL BE MOVING OFF TO THE EAST AND AWAY FROM THE AREA
OVERNIGHT. ANOTHER WEAK DISTURBANCE WILL FOLLOW INTO THE NORTHERN
SECTIONS OVERNIGHT...BUT ITS EFFECT WILL BE LESSENED BY THE FACT THAT
A WEAKNESS IN THE UPPER RIDGE DEVELOPS AS THE SYSTEM LOSES THE
NORTHWEST FLOW REGIME. WITH THIS WEAK UPPER PATTERN OVER THE
FORECAST AREA...RAIN CHANCES WILL BE SLIM INTO THE FIRST OF THE WORK
WEEK. A WEAK LOW REMAINS OVER THE WESTERN GULF COAST STATES INTO
THE WEEK AS A CUTOFF LOW AND TROUGH REMAINS OVER THE WESTERN
STATES. THE SOUTHWEST FLOW TAKING OVER ALONG WITH A SLOWLY
BUILDING RIDGE FROM THE ATLANTIC INTO THE SOUTHEAST STATES WILL
KEEP GULF MOISTURE OVER THE FOUR STATE REGION WITH BEST CHANCE OF
SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN SECTIONS. WITH AFTERNOON
HEATING...AND SEA-BREEZE OCCURRING FROM MID INTO LATE WEEK.
BY THE EARLY PART OF THE WEEKEND A NEARLY ZONAL FLOW PATTERN
SETS UP ACROSS THE SOUTHWEST AND WESTERN GULF COAST AREA.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  69  89  71 /  50  20  20  10
MLU  85  69  89  70 /  50  30  20  10
TXK  85  69  89  69 /  30  20  20  10
TYR  88  70  89  71 /  30  20  20  10
LFK  89  70  90  71 /  50  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jun 6, 5:00 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN JUN 6 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN JUN 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER
THE FOUR STATE REGION DURING THE DAY...ENDING OVER THE WEST BY LATE
AFTERNOON...AND THE EAST DURING THE EVENING. SOME OF THESE
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 123 km away, was scanning. The volume nearest the first event began at 14:47 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Bowie

When
June 6, 8:50 AM CST to 10:45 AM CST
Where
Bowie County, Leary
Reported by
LAW ENFORCEMENT
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

High water across FM 1398 and 58.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404715.